Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 48, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 10, 2018, 10:58 PM CDT for Custer County, Nebraska. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2018, 10:58 PM CDT (03:58 UTC)
- Expired
- May 11, 2018, 12:00 AM CDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 99 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 11:01 PM CDT | TSTM WND GST 60 | Ansley, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 7:59 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1982 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.2
The text
As transmitted.
116
WUUS53 KLBF 110358
SVRLBF
NEC041-110500-
/O.NEW.KLBF.SV.W.0048.180511T0358Z-180511T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1058 PM CDT THU MAY 10 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Custer County in central Nebraska...
* Until midnight CDT
* At 1057 PM CDT, severe thunderstorms were located along a line
extending from near Taylor to near Berwyn to near Oconto, moving
east at 25 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Broken Bow, Callaway, Sargent, Ansley, Merna, Mason City, Oconto,
Comstock, Berwyn, Weissert, Westerville, Lillian, Walworth, Lodi,
Buckeye, Round Valley, Arcadia Diversion Dam State Wildlife
Management Area, Burr Oak, Gavin Siding and Wescott.
This includes the following highways...
Highway 183 between mile markers 73 and 121.
Highway 2 between mile markers 266 and 307.
Highway 92 between mile markers 270 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4105 10020 4141 9994 4174 9951 4174 9921
4105 9921
TIME...MOT...LOC 0357Z 269DEG 23KT 4172 9934 4138 9944 4106 9979
HAIL...0.75IN
WIND...70MPH
$$
CDC1 follow-up statement
708
WWUS53 KLBF 110423
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1123 PM CDT THU MAY 10 2018
NEC041-110500-
/O.CON.KLBF.SV.W.0048.000000T0000Z-180511T0500Z/
Custer NE-
1123 PM CDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR CUSTER COUNTY...
At 1123 PM CDT, severe thunderstorms were located along a line
extending from near Burwell to 6 miles southwest of Arcadia to near
Eddyville, moving east at 25 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Broken Bow, Callaway, Sargent, Ansley, Merna, Mason City, Oconto,
Comstock, Berwyn, Weissert, Westerville, Round Valley, Arcadia
Diversion Dam State Wildlife Management Area, Burr Oak, Gavin Siding,
Wescott, Lodi, Intersection of Highway 183 and Cumro Road, Buckeye
and Block Hill Basin.
This includes the following highways...
Highway 183 between mile markers 73 and 120.
Highway 2 between mile markers 268 and 307.
Highway 92 between mile markers 272 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4105 10020 4141 9993 4173 9937 4174 9921
4105 9921
TIME...MOT...LOC 0423Z 269DEG 23KT 4172 9913 4138 9923 4106 9958
HAIL...0.75IN
WIND...70MPH
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:08 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 10, 7:08 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service North Platte NE 708 PM CDT Thu May 10 2018 .SHORT TERM...(This evening through Friday) Issued at 334 PM CDT Thu May 10 2018 Models continue to agree that thunderstorms will congeal into an MCS across the Sandhills into southwest NE early this evening, and then track eastward across north central and central Nebraska mid to late evening. Surface low pressure will be located across northeast CO. early this evening, with a warm front extending east from the low across west central and southwest Nebraska. This is the area where low level moisture will be maximized with SFC dew points near 60F. This is also the area of best instability and strongest shear. Large hail and wind damage seem most likely in these areas as the storms move through. In addition there is a small chance that an isolated tornado may form, especially right near the warm front where LCL levels may be lower due to the local higher moisture content. .LONG TERM...(Friday night through Thursday) Issued at 334 PM CDT Thu May 10 2018 Unsettled weather will continue Friday into Saturday. A large upper level low pressure system will remain established across the western CONUS. We'll be on the eastern fringes, with a chance for showers through Saturday. NAM does continue to indicate some instability in the mid levels Friday night, and will include thunder during this time. Otherwise the surface front will be well to the south in KS, with an overcast stratus cloud deck and cool temperatures locked in our area both Friday and Saturday. By Sunday, expected some improvement as the upper level low weakens across the Rockies. Breaks in the clouds should allow highs to reach the mid and upper 60s. The upper trough will reload and deepen next week across the western U.S. This will continue southwest flow aloft across the central plains. A stationary front will meander north and south during this time, separating warm, humid Gulf air to the south and cooler drier Canadian air to the north. This, with the upper trough locate d to the west, should yield a good set up for at least scattered thunderstorms at times. Highs mostly will be in the mid to upper 70s, with perhaps some lower 80s. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 644 PM CDT Thu May 10 2018 Numerous thunderstorms developing across the eastern Panhandle into the far western Sandhills. Storms are expected to continue through the evening hours with movement east-northeast; storms are anticipated to congeal and transition to clusters/line this evening as well. Storms are expected to exit out of the local forecast area during the small hours. Meanwhile, ceilings are expected to deteriorate to low-end MVFR (less than 2 kft) to IFR overnight with sub-VFR conditions continuing tomorrow. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...ET
Hazardous weather outlook, May 10, 8:14 PM CDT, 2 hours 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 814 PM CDT Thu May 10 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-120115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 814 PM CDT Thu May 10 2018 /714 PM MDT Thu May 10 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered to numerous strong to severe thunderstorms capable of damaging winds, locally heavy rainfall, and hail are possible this evening into the early small hours across most of western and north central Nebraska, outside the eastern Panhandle. A Severe Thunderstorm Watch is in effect. Damaging winds and locally heavy rainfall are the primary threats, however, large hail cannot be ruled out through the early evening. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Thunderstorms are possible at times Friday through Wednesday. The risk of organized severe weather appears low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor/ET
In the hours before
Local storm report, May 10, 10:15 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1015 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL 1 W NORTH PLATTE 41.13N 100.79W
05/10/2018 E0.75 INCH LINCOLN NE PUBLIC
&&
CCOLELocal storm report, May 10, 10:32 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1032 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM TSTM WND GST 4 S NORTH PLATTE 41.08N 100.77W
05/10/2018 M58 MPH LINCOLN NE MESONET
&&
JGOMEZLocal storm report, May 10, 10:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1041 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND GST 8 SW CALLAWAY 41.21N 100.03W
05/10/2018 M60 MPH CUSTER NE CO-OP OBSERVER
&&
SJACOBSLocal storm report, May 10, 10:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1044 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST 10 SE NORTH PLATTE 41.03N 100.64W
05/10/2018 M65 MPH LINCOLN NE MESONET
&&
JGOMEZLocal storm report, May 10, 10:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1047 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM NON-TSTM WND GST 2 SW MERNA 41.46N 99.79W
05/10/2018 M68 MPH CUSTER NE MESONET
NE-MESONET
&&
CCOLELocal storm report, May 10, 10:58 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1058 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM TSTM WND GST BROKEN BOW 41.41N 99.64W
05/10/2018 M62 MPH CUSTER NE ASOS
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:00 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 45 min |
| May 10, 7:09 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 51 min |
| May 10, 7:11 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 28 min |
| May 10, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 48 min |
| May 10, 7:42 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 48 min |
| May 10, 7:50 PM CDT | Areal Flood Advisory | LBF | Keith, Perkins | 3 hr |
| May 10, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 47 min |
| May 10, 8:05 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 40 min |
| May 10, 8:16 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 44 min |
| May 10, 8:29 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 46 min |
| May 10, 8:42 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 48 min |
| May 10, 8:47 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Logan, McPherson, Thomas | 43 min |
| May 10, 9:12 PM CDT | Special Weather Statement | LBF | Lincoln | 48 min |
| May 10, 9:25 PM CDT | Areal Flood Advisory | LBF | Perkins | 3 hr |
| May 10, 9:28 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 47 min |
| May 10, 9:37 PM CDT | Special Weather Statement | LBF | Lincoln | 53 min |
| May 10, 9:41 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| May 10, 9:57 PM CDT | Special Weather Statement | LBF | Custer | 48 min |
| May 10, 10:05 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Lincoln | 55 min |
| May 10, 10:09 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 51 min |
| May 10, 10:13 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 62 min |
| May 10, 10:20 PM CDT | Areal Flood Advisory | LBF | Lincoln, Perkins | 3 hr |
| May 10, 10:44 PM CDT | Areal Flood Advisory | LBF | Keith | 3 hr |
| May 10, 11:01 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 29 min |
| May 10, 11:25 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 50 min |
| May 10, 11:30 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 45 min |
| May 10, 11:59 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 31 min |
| May 11, 12:12 AM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 48 min |
| May 11, 12:41 AM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 49 min |
| May 11, 12:53 AM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 52 min |
| May 11, 1:44 AM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 46 min |
| May 11, 2:27 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 48 min |
| May 11, 3:12 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 63 min |
| May 11, 4:05 AM CDT | Special Weather Statement | LBF | Hooker | 55 min |
| May 11, 4:36 AM CDT | Special Weather Statement | LBF | Grant | 39 min |
| May 11, 4:58 AM CDT | Special Weather Statement | LBF | Hooker | 47 min |
| May 11, 5:14 AM CDT | Special Weather Statement | LBF | Grant | 46 min |
| May 11, 5:18 AM CDT | Special Weather Statement | LBF | Thomas | 27 min |
| May 11, 5:50 AM CDT | Special Weather Statement | LBF | Thomas | 40 min |
| May 11, 5:56 AM CDT | Special Weather Statement | LBF | Cherry | 49 min |
| May 11, 6:53 AM CDT | Special Weather Statement | LBF | Brown | 52 min |
| May 11, 7:55 AM CDT | Special Weather Statement | LBF | Thomas | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.